Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The conjugacy problem for graph products with infinite cyclic edge groups

Author: Jody Meyer Lockhart
Journal: Proc. Amer. Math. Soc. 114 (1992), 603-606
MSC: Primary 20F10; Secondary 20E06
MathSciNet review: 1072088
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Finite graph products of groups with solvable conjugacy problem and infinite cyclic edge groups are considered. It is shown that the graph product has solvable conjugacy problem if the images of the edge group generators in each vertex group $ {G_v}$ are powers of a common central element $ c$, where the group generated by $ c$ has solvable generalized word problem in $ {G_v}$.

References [Enhancements On Off] (What's this?)

  • [1] K. J. Horadam, The conjugacy problem for graph products with central cyclic edge groups, Proc. Amer. Math. Soc. 91 (1984), 345-350. MR 744626 (85j:20031)
  • [2] -, The conjugacy problem for finite graph products, Proc. Amer. Math. Soc. 106 (1989), 589-592. MR 962244 (90c:20042)
  • [3] R. D. Hurwitz, On cyclic subgroups and the conjugacy problem, Proc. Amer. Math. Soc. 79 (1980), 1-8. MR 560573 (81k:20048)
  • [4] S. Lipschutz, The conjugacy problem and cyclic amalgamations, Bull. Amer. Math. Soc. 81 (1975), 114-116. MR 0379675 (52:580)
  • [5] J. Lockhart, An HNN-extension with cyclic associated subgroups and with unsolvable conjugacy problem, Trans. Amer. Math. Soc. 313 (1989), 331-345. MR 992601 (90d:03086)
  • [6] C. F. Miller III, On groups theoretic decision problems and their classification, Ann. of Math. Stud., vol. 68, Princeton Univ. Press, Princeton, NJ, 1971. MR 0310044 (46:9147)
  • [7] J.-P. Serre, Trees (translated by J. Stillwell), Springer-Verlag, Berlin, 1980. MR 607504 (82c:20083)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20F10, 20E06

Retrieve articles in all journals with MSC: 20F10, 20E06

Additional Information

Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society